Texas, 2004

Damaging Wind in Texas, October 4, 2004

October 4, 2004 · NWS LCH · 1 event in 1 county or zone

Trees fell on power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees fell on power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Oct 4, 1:44 PM CST, 5 minutes earlier.

Area forecast discussion, Oct 4, 1:44 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
222 PM CDT MON OCT  4 2004

.DISCUSSION...
AT MID TO UPPER LEVELS...A WEAK SHORTWAVE WILL BE MOVING EAST-
SOUTHEAST ACROSS MAINLY THE NORTHERN SECTIONS OF THE AREA THROUGH
EVENING. TROUGH AXIS SHOULD REACH SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI BY MIDNIGHT TONIGHT. RIDGING IS EXPECTED TO DEVELOP OVER
THE AREA TUESDAY. A SOUTHWESTERLY FLOW WILL RETURN TO THE AREA
WEDNESDAY AND PERSIST INTO THURSDAY.

ASSOCIATED WITH THE MID TO UPPER LEVEL LOW WILL BE LOW TO MID LEVEL
VERTICAL VELOCITIES OVER MUCH OF THE FORECAST AREA THIS EVENING....
MOVING TO THE EAST OF THE FORECAST AREA BY MIDNIGHT.

ATMOSPHERIC MOISTURE WILL REMAIN RELATIVELY HIGH TONIGHT INTO
THURSDAY AND WILL INCREASE THURSDAY AS A SOUTHEASTERLY LOW LEVEL
FLOW DEVELOPS.

WILL HAVE LIKELY POPS EASTERN PARTS OF THE AREA TONIGHT NEAR AND
AHEAD OF THE EASTWARD MOVING MID TO UPPER LEVEL SHORTWAVE TROUGH.
SOME OF THE RAIN AND STORMS CURRENTLY ON RADAR COULD PERSIST OVER
THE REMAINDER OF THE AREA INTO THE EVENING. WITH REASONABLY ABUNDANT
MOISTURE...WILL CALL FOR A CHANCE OF MAINLY DAYTIME SHOWERS AND
THUNDERSTORMS TUESDAY AND WEDNESDAY.

WITH INCREASING INSTABILITY ASSOCIATED WITH SOUTHWESTERLY FLOW
ALOFT AND MOISTURE BUILDING OVER THE AREA...OF RAIN WILL BE LIKELY
THURSDAY. &&

.PRELIMINARY POINT TEMPS/POPS...
LCH  69  81  67  85 /  50  50  20  30
BPT  68  81  68  84 /  40  40  20  40
AEX  66  79  62  84 /  60  40  20  30
LFT  70  82  67  85 /  60  50  20  30
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

20
Hazardous weather outlook, Oct 4, 3:25 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
425 AM CDT MON OCT 4 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
051100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
425 AM CDT MON OCT 4 2004

.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BY LATE
AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE AREA.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY
AS A LOW PRESSURE TROUGH DEVELOPS ACROSS THE WESTERN GULF. SHOWERS
AND THUNDERSTORMS WILL BECOME WIDESPREAD FRIDAY AND SATURDAY AS THE
SURFACE AND UPPER LEVEL TROUGH MOVES OVER THE AREA. RAIN CHANCES
WILL DECREASE BY SUNDAY AS THE SYSTEM MOVES EAST.

BY WEDNESDAY NIGHT THROUGH EARLY SATURDAY...A STRONG SURFACE HIGH
WILL BUILD SOUTHEAST ACROSS THE EASTERN UNITED STATES AND PARK ALONG
THE EASTERN SEABOARD FOR A COUPLE OF DAYS. THE INTERACTION BETWEEN
THIS HIGH AND THE SURFACE TROUGH IN THE WESTERN GULF WILL GRADUALLY
INCREASE EASTERLY WINDS ACROSS THE NORTHERN GULF. THIS WILL RESULT
IN TIDES GRADUALLY INCREASING TO ABOUT 2 FEET ABOVE NORMAL...CAUSING
MINOR COASTAL FLOODING.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT ANTICIPATED TODAY OR TONIGHT.

DML

In the hours before

Special weather statement, Oct 4, 10:56 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1156 AM CDT MON OCT 4 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
041900-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
1156 AM CDT MON OCT 4 2004

...FALL SEVERE THUNDERSTORMS THIS AFTERNOON...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ENTER INTERIOR
SOUTHEAST TEXAS BETWEEN 1 AND 2 PM. A FEW OF THE TOWNS THAT WILL BE
AFFECTED ARE WOODVILLE...JASPER...NEWTON AND THE LAKES AREA. THESE
STORMS PRODUCED DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ACROSS
NORTHEAST TEXAS EARLIER TODAY.

THESE STORMS WILL REACH COASTAL SOUTHEAST TEXAS AND PORTIONS OF
SOUTHWEST AND CENTRAL LOUISIANA BY MID TO LATE AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES.

MOGGED
Local storm report, Oct 4, 1:33 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
233 PM CDT MON OCT 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             WOODVILLE               30.77N 94.42W
10/04/2004  0.75 INCH        TYLER              TX   PUBLIC

&&

FN
Local storm report, Oct 4, 1:45 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
245 PM CDT MON OCT 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             5 W WOODVILLE           30.77N 94.51W
10/04/2004  1.00 INCH        TYLER              TX   LAW ENFORCEMENT

            TYLER COUNTY SHERIFFS OFFICE REPORTED QUARTER SIZE HAIL

&&

FN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Newton

When
October 4, 1:49 PM CST
Where
Newton County, Bon Wier
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
UTILITY COMPANY
Coordinates
30.733, -93.633

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426993.